Sharp inequalities for one-sided Muckenhoupt weights

Paul Hagelstein, Ioannis Parissis*, Olli Saari

*Corresponding author for this work

Research output: Contribution to journalArticleScientificpeer-review


Let A∞+ denote the class of one-sided Muckenhoupt weights, namely all the weights w for which M+: Lp(w) → Lp , (w) for some p> 1 , where M+ is the forward Hardy–Littlewood maximal operator. We show that w∈A∞+ if and only if there exist numerical constants γ∈ (0 , 1) and c> 0 such that (Formula presented.) for all measurable sets E⊂ R. Furthermore, letting (Formula presented.) Cw+(α):=sup0<w(E)<+∞1w(E)w({x∈R:M+1E(x)>α})we show that for all w∈A∞+ we have the asymptotic estimate Cw+(α)-1≲(1-α)1c[w]A∞+ for α sufficiently close to 1 and c> 0 a numerical constant, and that this estimate is best possible. We also show that the reverse Hölder inequality for one-sided Muckenhoupt weights, previously proved by Martín-Reyes and de la Torre, is sharp, thus providing a quantitative equivalent definition of A∞+. Our methods also allow us to show that a weight w∈A∞+ satisfies w∈Ap+ for all p>ec[w]A∞+.

Original languageEnglish
Pages (from-to)151-161
Number of pages11
JournalCollectanea Mathematica
Issue number1
Publication statusPublished - 1 Jan 2018
MoE publication typeA1 Journal article-refereed


  • Muckenhoupt weight
  • One sided maximal function
  • Tauberian condition


Dive into the research topics of 'Sharp inequalities for one-sided Muckenhoupt weights'. Together they form a unique fingerprint.

Cite this